Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 92, NWS Las Vegas, NV

September 6, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Sep 6, 2025, 4:06 AM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2025, 4:06 AM MST (11:06 UTC)
Expired
Sep 6, 2025, 7:15 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 123 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2025-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2025-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WGUS55 KVEF 061106
FFWVEF
AZC015-061415-
/O.NEW.KVEF.FF.W.0092.250906T1106Z-250906T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
406 AM PDT Sat Sep 6 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...

* Until 715 AM MST.

* At 406 AM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.25 and 1 inch of rain has fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Bullhead City, Kingman, Yucca, Dw Ranch Road, Blake Ranch Road, 
  Hualapai Mountain Park, Wild Cow Campground, New Kingman-Butler, 
  Valentine, Golden Valley, Diamond M Ranch, Oatman, Hualapai Peak 
  and Peach Springs.

This includes Interstate 40 in Arizona between mile markers 20 and 
93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3575 11333 3574 11333 3563 11333 3562 11333
      3559 11333 3550 11333 3548 11333 3525 11333
      3502 11333 3498 11333 3488 11355 3476 11382
      3480 11431 3514 11451 3524 11457 3533 11394
      3562 11363

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
2 follow-up statements
931 
WGUS75 KVEF 061223
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
523 AM PDT Sat Sep 6 2025

AZC015-061415-
/O.CON.KVEF.FF.W.0092.000000T0000Z-250906T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
523 AM MST Sat Sep 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM MST THIS 
MORNING FOR SOUTHWESTERN MOHAVE COUNTY...

At 523 AM MST, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
0.5 and 1.5 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Bullhead City, Kingman, Yucca, Dw Ranch Road, Blake Ranch Road, 
  Hualapai Mountain Park, Wild Cow Campground, New Kingman-Butler, 
  Valentine, Golden Valley, Diamond M Ranch, Oatman, Hualapai Peak 
  and Peach Springs.

This includes Interstate 40 in Arizona between mile markers 20 and 
93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3575 11333 3574 11333 3563 11333 3562 11333
      3559 11333 3550 11333 3548 11333 3525 11333
      3502 11333 3498 11333 3488 11355 3476 11382
      3480 11431 3514 11451 3524 11457 3533 11394
      3562 11363

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
797 
WGUS75 KVEF 061414
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
714 AM PDT Sat Sep 6 2025

AZC015-061424-
/O.EXP.KVEF.FF.W.0092.000000T0000Z-250906T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
714 AM MST Sat Sep 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM MST THIS MORNING FOR 
SOUTHWESTERN MOHAVE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3575 11333 3574 11333 3563 11333 3562 11333
      3559 11333 3550 11333 3548 11333 3525 11333
      3502 11333 3498 11333 3488 11355 3476 11382
      3480 11431 3514 11451 3524 11457 3533 11394
      3562 11363

$$

AG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 1:00 AM MST, 3 hours 6 minutes earlier. Its key messages:

  • * Monsoonal moisture will remain in place today and tomorrow, promoting afternoon shower and thunderstorm activity. * A drying trend is expected the first half of the week as flow becomes more westerly. Relatively cooler temperatures will also overspread the region by mid week.
Area forecast discussion, Sep 6, 1:00 AM MST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
100 AM PDT Sat Sep 6 2025

.KEY MESSAGES...

* Monsoonal moisture will remain in place today and tomorrow,
  promoting afternoon shower and thunderstorm activity.

* A drying trend is expected the first half of the week as flow
  becomes more westerly. Relatively cooler temperatures will also
  overspread the region by mid week.

&&

.DISCUSSION...Through next Friday.

Once again, scattered thunderstorms are currently (1 AM PDT) moving
southeast through southern Nevada as northerly outflow boundaries
collide with southerly low level flow. High resolution guidance
shows the greatest activity in northwestern Arizona over the next
few hours before exiting the area by daybreak. Flash flooding, gusty
outflow winds, and large hail are all possible with these storms.
Another round of thunderstorms should commence this afternoon,
mainly over Mohave, Clark, and Lincoln counties. Activity should
initially favor high terrain before some storms make it to lower
elevations. Unlike Thursday night and Friday night, convection is
expected to end after sunset due to reduced instability and
moisture. The drying trend will continue on Sunday as the trough
tracks east and moisture is pushed out of the area. Sunday's storms
should be limited to higher terrain in northwestern Arizona.

Ensembles display rather high confidence in the development of a
large upper trough off the California coast. This will push any
remaining moisture east of the region, resulting in drier conditions
areawide by Monday. With lower heights, we can also expect to see
temperatures around 5-10 degrees below seasonal normals by midweek.
This means highs in the low 90s for Las Vegas. The drier air will
also bring more relief overnight with cool morning lows, including
temperatures in the low 70s in Las Vegas by midweek.

&&

.AVIATION...For Harry Reid...For the 06Z Forecast Package...Vicinity
convection likely to continue until 08-09z, with a ~25% chance of
storms directly impacting the terminal. Northeast outflow winds
should persist for a few hours, with gusts 15-25 knots possible.
Once convection pushes off to the southeast, winds will become light
and variable. Easterly breezes resume Saturday morning with speeds
generally 6-10 knots. Vicinity storms expected Saturday afternoon,
but should remain out of the valley. Convection and clouds will
begin to clear out in the early evening, with light southerly winds
taking hold.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 06Z Forecast Package...Convection continues in
the vicinity of the Las Vegas Valley until 08-09z tonight, with a
~25% chance of storms directly impacting the valley sites. These
storms are expected to continue pushing southeast through Mohave
County overnight. Outflow from this activity should result in a
northerly wind shift at the Colorado River Valley and Mohave County
airports. Farther west, calmer conditions prevail overnight.
Tomorrow, expecting winds to follow typical, daily patterns with
isolated afternoon convection east of the I-15 corridor.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 10:09 PM MSTSevere Thunderstorm WarningVEFMohave66 min
Sep 5, 11:38 PM MSTSevere Thunderstorm WarningVEFMohave67 min
Sep 6, 1:30 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 6, 2:34 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 6, 4:21 AM MSTAreal Flood WarningVEFMohave3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.